Alert archive / Missouri / Severe Thunderstorm Warnings in 1998
Severe Thunderstorm Warning 157, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Jun 10, 1998, 4:19 AM CDT for Morgan County, Missouri. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 10, 1998, 4:19 AM CDT (09:19 UTC)
- Expired
- Jun 10, 1998, 4:55 AM CDT
- In force
- 36 min
- Issued by
- NWS Springfield, MO
- Area
- Whole counties
County Morgan County, MO
The radar
The Pleasant Hill radar (KEAX), 127 km from the middle of the area, began a volume at 09:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 9.3 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2845 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 988 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 66 m²/s²
- 0-3 km storm-relative helicity
- 141 m²/s²
- Significant tornado parameter
- 1.3
- Supercell composite
- 6.7
The text
As transmitted, in the capitals the NWS used until 2016.
638 WUUS1 KSGF 100920 RRA SVRSGF MOC141-100955- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SPRINGFIELD MO 419 AM CDT WED JUN 10 1998 THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... MORGAN COUNTY IN CENTRAL MISSOURI * UNTIL 455 AM CDT * AT 418 AM DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH AND LARGE HAIL THE SIZE OF PENNIES. THIS STORM WAS LOCATED 5 MILES WEST OF STOVER OR 15 MILES WEST OF VERSAILLES AND WAS MOVING NORTHEAST 30 MPH. * THE SEVERE THUNDERSTORM(S) WILL BE NEAR... AREAS NORTH OF VERSAILLES BY 430 AM FLORENCE BY 430 AM SYRACUSE BY 440 AM VERY HEAVY RAINFALL ALSO ACCOMPANY THE STORMS. THE HEAVY RAIN MAY CAUSE MINOR FLOODING TO DEVELOP IN URBAN AND OTHER POOR DRAINAGE AREAS. RIDDLE/TAGGART
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 10, 2:28 AM CDT, 1 hour 51 minutes earlier.
Area forecast discussion, Jun 10, 2:28 AM CDT, 1 hour 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 228 AM CDT WED JUN 10 1998 FCST CONCERNS DEAL WITH EXTENT OF PSBL HEAVY RAINFALL TONIGHT. SFC MAP SHOWS FRONTAL SYSTEM EXTENDING NEAR I-44 AT 06Z WITH UPR 50S-LOW 60S DEW POINTS NORTH OF FRONT AND LOW 70S DEW POINTS SOUTH OF FRONT. PROFILERS SHOW SOME SPEED CONVERGENCE AT 85H OVR ERN KS AND WRN MO AND KSGF RADAR SEEING ISOLD NEW CELLS NR FT SCOTT KS ATTM. EXPECT ISOLD CONVECTION TO CONTINUE TO FIRE OVER THE AREA THROUGH SUNRISE...BUT DO NOT EXPECT ANYTHING ORGANIZED DUE TO LACK OF MID LEVEL SHORT WAVE. CONFIDENCE IN ANY ONE MODEL IS VERY LOW DUE TO LACK OF RUN TO RUN CONTINUITY. ALL 3 MODELS SEEM TO DO POORLY IN QPF INITIALLY...THUS MAKING CONFIDENCE IN QPF PLACEMENT AND AMOUNTS QUITE LOW. GENERALLY THINK ETA IS THE BEST...IN SUGGESTING FRONT TO LIFT NORTH INTO CNTRL MO TONIGHT AS SRN 50H RIDGE BUILDS SLIGHTLY NORTH. WK 50H SHORT WAVE TO MOVE INTO ERN KS LATE TODAY...THEN 85H WINDS TO INCREASE TONIGHT WITH ETA SHOWING MAX 85H MOISTURE CONVERGENCE OVR CNTRL MO AT 06Z THU. VERY HIGH MOISTURE CONTENT TO AIRMASS WOULD SUGGEST HVY RAINFALL MAIN BET. HOWEVER EXACT PLACEMENT AND TIMING OF THIS IS STILL IN DOUBT AND SUGGEST HOLDING OFF ANY FFA SINCE HEAVY RAIN NOT EXPECTED TIL TONIGHT. GENERALLY ACCEPT 94Q/94E DISCUSSION AND RAIN AMTS. WILL USE PERSISTENCE TODAY FOR TEMPS...AS AIRMASS CHANGES LITTLE FROM YESTERDAY. THUS LOOKING AT LOWER TO MID 80S IN MOST AREAS. WILL GO ABOVE FAN/FWC MOS POPS...SPCLY TONIGHT. WILL SUGGEST LITTLE CHANGES FROM PREV ZFP. MY THOUGHTS FOR TODAY (FOR COORDINATION PURPOSES ONLY): JLN/SE KS...PARTLY CLOUDY WITH A 40 PERCENT CHANCE OF THUNDERSTORMS. HIGH IN THE MID 80S. SOUTH WIND 10 TO 20 MPH. SGF/UNO...PARTLY CLOUDY WITH A 40 PERCENT CHANCE OF THUNDERSTORMS. HIGH IN THE MID 80S. SOUTH WIND 10 TO 20 MPH. AIZ/VIH...PARTLY CLOUDY WITH A 30 PERCENT CHANCE OF THUNDERSTORMS. HIGH IN THE LOW TO MID 80S. SOUTH WIND 10 TO 20 MPH. CCF SGF EE 085/069 083/069 085 06473 JLN EE 087/071 084/071 087 06473 RIDDLE/TAGGART
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 10, 4:55 AM CDT | Severe Thunderstorm Warning | SGF | Miller | 50 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 1998Every severe thunderstorm warning in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.